MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305917
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd needle sftygld 21x1-1/2 rb tw needle pulled out of the hub.The following information was provided by the initial reporter: we would like to inform you that we have been informed by our customer that the cannula came loose from the plastic part [luer lock] during administration.(see picture).Affected by this is: our item 46159502 fspr-bd safety glide needle 21x1 1/2" your item: 305917 our batch: 4302952 our purchase order: (b)(4).Delivered on: (b)(6) 2024.Your batch: 3324374.
 
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - needle pulled out of hub.One sample and one photo were provided to the quality team for investigation.Visual inspection revealed that the needle hub¿s safety mechanism was activated, with the needle protruding from the hub and approximately 60% of its outer diameter covered in epoxy.The photo confirmed the condition of the sample received.Based on the investigation and sample analysis, the symptom reported has been confirmed.The probable root cause may be a jam at the cannulator, which could have induced the reported condition and remained undetected during subsequent processing.Verification of the cannulator showed that the settings were correct and product flow was normal.Furthermore, a device history record (dhr) review was completed for the provided lot number 3324374.The review showed no rejected inspections or quality issues during production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured in trend reports and monitored monthly.Our business team regularly reviews the collected data to identify any emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22537903
Report Number1213809-2025-00482
Device Sequence Number7819299
Product Code FMI
UDI-Device Identifier00382903059171
UDI-Public(01)00382903059171(11)231120(17)281031(10)3324374
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305917
Device Lot Number3324374
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown